Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 196, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Sep 10, 2006, 4:44 PM CDT for Marshall County, Nemaha County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2006, 4:44 PM CDT (21:44 UTC)
- Expired
- Sep 10, 2006, 5:17 PM CDT
- In force
- 33 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Marshall County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:25 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 10, 3:25 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 325 PM CDT SUN SEP 10 2006 .DISCUSSION... SURFACE ANALYSIS OF SEA LEVEL PRESSURE AT MID AFTERNOON SHOWS A RATHER DIFFUSE AREA OF LOW PRESSURE OVER CENTRAL KANSAS. HOWEVER...CYCLONIC CIRCULATION IN MSAS STREAMLINES APPEARS TO BE IN SOUTHERN NEBRASKA EAST OF HSI. TO THE SOUTH OF THE CIRCULATION CENTER...ILL DEFINED SURFACE FRONT IS PASSING THROUGH NORTH CENTRAL KANSAS AS WINDS ARE VEERING WITH TIME. AHEAD OF THE FRONT...TEMPERATURES HAVE RISEN TO THE UPPER 70S TO LOWER 80S AND WITH DEWPOINTS IN THE LOWER TO MID 60S...SURFACE BASED LIFTED INDICES ARE AROUND -4. WHILE SUBSIDENCE BEHIND DEPARTING MCV HAS SUPPRESSED CONVECTION THIS AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATE AFTERNOON OR EARLY EVENING IN AREA OF WEAK SURFACE MOISTURE CONVERGENCE ACROSS CENTRAL/EASTERN KS. FRONT AND LOW ARE ASSOCIATED WITH MID-LEVEL SHORTWAVE TROUGH ACROSS CENTRAL PLAINS THAT MODELS ARE CONSISTENT IN MOVING SLOWLY EASTWARD OVERNIGHT. AS THIS OCCURS...SURFACE FRONT SHOULD MOVE EAST OUT OF KANSAS BY AROUND SUNRISE MONDAY...WITH WRAPAROUND SHOWERS LIKELY ENDING DURING THE MORNING. CONSIDERABLE CLOUDINESS SHOULD REMAIN DURING THE DAY MONDAY WITH STRATUS/STRATOCU IN NORTHWESTERLY FLOW. DIFFERENCE IN FORECAST WIND FIELDS OVERNIGHT BETWEEN NAM AND GFS...BUT HAVE OPTED TO GO WITH GFS AS IT APPEARS TO HAVE THE BEST HANDLE ON THE CURRENT POSITION OF THE SURFACE CIRCULATION CENTER. TEMPS TONIGHT SHOULD RANGE FROM THE UPPER 50S OVER NORTH CENTRAL KS TO THE LOWER 60S IN EAST CENTRAL. UNDER CONSIDERABLE CLOUDS AND NORTHWEST FLOW MONDAY...HIGHS ARE ONLY EXPECTED TO BE IN THE 70 TO 75 DEGREE RANGE. LONG TERM...MONDAY NIGHT THROUGH SUNDAY. CLOUDS HANG IN OVER NORTHEAST KANSAS MONDAY NIGHT AS A COUPLE OF VORT LOBES MOVES SOUTH ON THE BACKSIDE OF THE UPPER TROF MONDAY NIGHT AND TUESDAY WITH CWA REMAINING IN THE COOLER NW FLOW ALOFT. SURFACE LOW AND COLD FRONT MOVE OFF TO THE EAST...BUT MODELS STILL INDICATING SOME LIGHT QPF OVER EASTERN KS TUESDAY. STILL WITH DRIER AIR MOVING IN FROM THE NORTH...HAVE OPTED TO KEEP THE FORECAST DRY FOR NOW. TONED MAX TEMPS A FEW DEGREES LOWER ON TUESDAY WITH CLOUD COVER SLOWLY DIMINISHING FROM WEST TO EAST ACROSS THE CWA. WESTERN CWA SHOULD HAVE THE BEST CHANCE OF CLIMBING TO AROUND 80 WITH MID 70S EAST. WEAK UPPER RIDGE GRADUALLY BUILDS OVER THE CENTRAL PLAINS WEDNESDAY WITH LEE TROF DEVELOPING OVER THE HIGH PLAINS. RIDGE AMPLIFIES WITH TIME AS TROF APPROACHES THE WEST COAST. HIGH TEMPERATURES IN THE 80S EXPECTED FOR WEDNESDAY THRU FRIDAY TIMEFRAME. SOUTHERLY SURFACE WINDS INCREASE THURSDAY AND FRIDAY AS WELL. EXTENDED MODELS HAVING SOME DIFFICULTY WITH TIMING OF THE PACIFIC TROF NEXT WEEKEND. THE 12Z GFS MODEL IN PARTICULAR WAS FARTHER EAST AND STRONGER WITH THE UPPER LOW...WHILE THE REST OF THE MODELS APPEAR TO BE SLOWING THE EASTWARD PROGRESSION OF THE SYSTEM. WILL CONTINUE LOW POPS IN THE FORECAST FOR FRIDAY NIGHT THRU SUNDAY WITH SOUTHWEST FLOW ALOFT OVER THE CWA...INCREASING LOW LEVEL RH AND SEVERAL SHORT WAVES EMBEDDED IN THE FLOW. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && GP/JLS
Hazardous weather outlook, Sep 10, 3:53 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 353 PM CDT SUN SEP 10 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-110900- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 353 PM CDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EVENING ACROSS MUCH OF THE AREA. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STARK
In the hours before
Special weather statement, Sep 10, 4:34 PM CDT, 10 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 434 PM CDT SUN SEP 10 2006 KSZ010-011-102215- MARSHALL-NEMAHA- 434 PM CDT SUN SEP 10 2006 THROUGH 515 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 15 MPH ACROSS PORTIONS OF EASTERN MARSHALL AND WESTERN NEMAHA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE AXTELL...BAILEYVILLE AND SENECA. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.